MAUDE Adverse Event Report: COOK INC CXI SUPPORT CATHETER; KRA CATHETER, CONTINUOUS FLUSH

COOK INC CXI SUPPORT CATHETER; KRA CATHETER, CONTINUOUS FLUSH
Model Number G18369
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/13/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(6).Initial reporter occupation = lead tech and ordering.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
As originally reported, a cxi support catheter failed.Additional information was received 06dec2022.During an arteriogram, the tip of the catheter separated as the catheter as removed from an unknown wire guide.The catheter and tip were removed safely from the patient.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unavailable, or unchanged.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
Additional information received 24jan2023.The target location was the anterior tibial artery via pedal access.The patient's anatomy was calcified and another manufacturer's sheath was used during the procedure.Upon removal of the cxi over the wire, resistance was felt as the cxi was "stuck" on the wire.The separated tip was removed over the wire.A power injector was not used.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unchanged, or unavailable.Summary of event: as originally reported, a cxi support catheter failed.Additional information was received (b)(6) 2022.During an arteriogram, the tip of the catheter separated as the catheter as removed from an unknown wire guide.The catheter and tip were removed safely from the patient.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.Additional information received (b)(6) 2023.The target location was the anterior tibial artery via pedal access.The patient's anatomy was calcified, and another manufacturer's sheath was used during the procedure.Upon removal of the cxi over the wire, resistance was felt as the cxi was "stuck" on the wire.The separated tip was removed over the wire.A power injector was not used.Investigation evaluation: reviews of the complaint history, device history record, instructions for use (ifu), drawings, manufacturing instructions, and quality control procedures were conducted during the investigation.The complaint device was not returned to cook for investigation.A review of the device history record on the complaint lot found no relevant non-conformances.A component/sub-assembly lot recorded one relevant non-conformance for tip damage; however, all non-conforming product was scrapped and there are 100% inspections to capture this non-conformance.A review of complaint history records found no other related complaints associated with the complaint device lot or the component/sub-assembly lot.The product ifu provides the following information: precautions: ¿the catheter should not be advanced through an area of resistance unless the source of the resistance is identified by fluoroscopy and appropriate steps are taken to reduce or remove the obstruction." a review of relevant manufacturing and quality control documents was conducted.Cook has concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.The information provided upon review of the dmr, dhr, and ifu suggests that there is evidence the complaint device was manufactured out of specification.However, because all non-conforming product was scrapped, 100% inspections are in place to capture the non-conformance, adequate inspection activities have been established, and there have been no additional complaints received form the field, cook has concluded that no additional non-conforming product from this lot exists in-house or in the field.Based on the available information and results of the investigation, cook has concluded that a manufacturing deficiency contributed to this event.Responsible personnel were notified on (b)(6) 2023.The risk analysis for this failure mode was reviewed and no additional escalation is required.The appropriate personnel have been notified and cook will continue to monitor for similar events.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
CXI SUPPORT CATHETER
Common Device Name
KRA CATHETER, CONTINUOUS FLUSH
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key15998605
Report Number1820334-2022-01856
Device Sequence Number20239036
Product Code KRA
UDI-Device Identifier00827002183698
UDI-Public(01)00827002183698(17)250602(10)14767244
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K122796
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/28/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/02/2025
Device Model NumberG18369
Device Catalogue NumberCXI-2.3-14-65-0
Device Lot Number14767244
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/06/2022
Supplement Date Received by Manufacturer01/24/2023
02/13/2023
Initial Report FDA Received Date12/16/2022
Supplement Report FDA Received Date01/30/2023
02/28/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/02/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CORDIS RAIN SHEATH
Patient SexUnknown